Alert archive / Oregon / Small Craft Advisories in 2016
Small Craft Advisory 72, NWS Medford, OR
NWS Medford, OR issued this small craft advisory at Jul 29, 2016, 2:51 AM PDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2016, 2:51 AM PDT (09:51 UTC)
- Expired
- Jul 29, 2016, 6:34 AM PDT
- In force
- 4 hr
- Issued by
- NWS Medford, OR
The text
As transmitted.
918 WHUS76 KMFR 290951 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 251 AM PDT FRI JUL 29 2016 ...GALES TO CONTINUE THROUGH THE WEEKEND SOUTH OF CAPE BLANCO WITH STEEP TO VERY STEEP SEAS AND MODERATE TO STRONG WINDS ELSEWHERE... PZZ356-292300- /O.CAN.KMFR.SE.W.0054.000000T0000Z-160801T0600Z/ /O.EXB.KMFR.GL.W.0044.000000T0000Z-160731T0600Z/ /O.CON.KMFR.SC.Y.0070.000000T0000Z-160801T0600Z/ /O.NEW.KMFR.SE.W.0055.160730T0600Z-160801T0600Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 251 AM PDT FRI JUL 29 2016 ...GALE WARNING NOW IN EFFECT UNTIL 11 PM PDT SATURDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 PM PDT SUNDAY... * WINDS...BEYOND 5 NM FROM SHORE: NORTH 20 TO 30 KT WITH GALE FORCE GUSTS TO 40 KT. * SEAS...BEYOND 5 NM FROM SHORE: VERY STEEP AND WIND DRIVEN AT 8 TO 12 FEET. INSIDE 5 NM: STEEP AND WIND DRIVEN AT 7 TO 9 FEET. * AREAS AFFECTED AND TIMING...THE STRONGEST WINDS AND STEEPEST SEAS WILL OCCUR IN THE AFTERNOONS AND EVENINGS AND BEYOND 5 NM FROM SHORE...WITH THE STRONGEST WINDS AND HIGHEST SEAS SATURDAY AFTERNOON AND EVENING. GALES ARE EXPECTED BEYOND 8 NM FROM SHORE. WINDS WILL BE LIGHTER AND SEAS LESS HAZARDOUS WITHIN A MILE OR TWO OF BROOKINGS...ESPECIALLY AT NIGHT. HOWEVER...CONDITIONS HAZARDOUS TO SMALL CRAFT SHOULD STILL BE EXPECTED THROUGH SUNDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ376-292300- /O.NEW.KMFR.SC.Y.0072.160729T0951Z-160730T0600Z/ /O.CON.KMFR.GL.W.0044.000000T0000Z-160801T0600Z/ /O.CON.KMFR.SE.W.0054.000000T0000Z-160801T0600Z/ /O.NEW.KMFR.SC.Y.0073.160731T0600Z-160801T0600Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 251 AM PDT FRI JUL 29 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT SUNDAY... * WINDS...NORTH GALES 30 TO 40 KT WITH GUSTS TO 50 KT. THE STRONGEST WINDS ARE EXPECTED TO OCCUR SATURDAY AFTERNOON AND EVENING. * SEAS...VERY STEEP AND WIND DRIVEN AT 10 TO 16 FEET. * TIMING...THE STRONGEST WINDS AND STEEPEST SEAS WILL OCCUR IN THE AFTERNOONS AND EVENINGS. * AREAS AFFECTED...ALL AREAS WILL EXPERIENCE HAZARDOUS SEAS WARNING CONDITIONS. GALE FORCE WINDS ARE EXPECTED FROM PORT ORFORD SOUTHWARD. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ370-292300- /O.CON.KMFR.SE.W.0054.000000T0000Z-160730T0600Z/ /O.CON.KMFR.SC.Y.0070.000000T0000Z-160801T0600Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 251 AM PDT FRI JUL 29 2016 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT SUNDAY... * WINDS...NORTH 20 TO 30 KT WITH GUSTS TO 35 KT. * SEAS...STEEP TO VERY STEEP AND WIND DRIVEN 7 TO 11 FEET. * AREAS AFFECTED AND TIMING...THE STRONGEST WINDS AND STEEPEST SEAS WILL OCCUR IN THE AFTERNOONS AND EVENINGS NEAR THE LATITUDE OF CAPE BLANCO THROUGH SUNDAY EVENING. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ350-292300- /O.CON.KMFR.SC.Y.0070.000000T0000Z-160801T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- 251 AM PDT FRI JUL 29 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT SUNDAY... * WINDS...NORTH WINDS 15 TO 25 KT WITH GUSTS TO 35 KT. * SEAS...NORTH...STEEP...AND WIND DRIVEN 7 TO 9 FEET. * AREAS AFFECTED AND TIMING...THE STRONGEST WINDS AND STEEPEST SEAS WILL OCCUR IN THE AFTERNOONS AND EVENINGS NEAR THE LATITUDE OF CAPE BLANCO THROUGH SUNDAY EVENING. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
2 follow-up statements
366 WHUS76 KMFR 290954 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 254 AM PDT FRI JUL 29 2016 ...GALES TO CONTINUE THROUGH THE WEEKEND SOUTH OF CAPE BLANCO WITH STEEP TO VERY STEEP SEAS AND MODERATE TO STRONG WINDS ELSEWHERE... PZZ376-292300- /O.CON.KMFR.GL.W.0044.000000T0000Z-160801T0600Z/ /O.CON.KMFR.SE.W.0054.000000T0000Z-160801T0600Z/ /O.CON.KMFR.SC.Y.0072.000000T0000Z-160730T0600Z/ /O.CON.KMFR.SC.Y.0073.160731T0600Z-160801T0600Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 254 AM PDT FRI JUL 29 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT SUNDAY... * WINDS...NORTH GALES 30 TO 40 KT WITH GUSTS TO 50 KT. THE STRONGEST WINDS ARE EXPECTED TO OCCUR SATURDAY AFTERNOON AND EVENING. * SEAS...VERY STEEP AND WIND DRIVEN AT 10 TO 16 FEET. * TIMING...THE STRONGEST WINDS AND STEEPEST SEAS WILL OCCUR IN THE AFTERNOONS AND EVENINGS. * AREAS AFFECTED...ALL AREAS WILL EXPERIENCE HAZARDOUS SEAS WARNING CONDITIONS. GALE FORCE WINDS ARE EXPECTED FROM PORT ORFORD SOUTHWARD. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ356-292300- /O.CON.KMFR.GL.W.0044.000000T0000Z-160731T0600Z/ /O.CON.KMFR.SC.Y.0070.000000T0000Z-160801T0600Z/ /O.CON.KMFR.SE.W.0055.160730T0600Z-160801T0600Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 254 AM PDT FRI JUL 29 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT SATURDAY... * WINDS...BEYOND 5 NM FROM SHORE: NORTH 20 TO 30 KT WITH GALE FORCE GUSTS TO 40 KT. INSIDE 5 NM: NORTH 15 TO 25 KT WITH OCCASIONAL GUSTS TO 35 KT. * SEAS...BEYOND 5 NM FROM SHORE: VERY STEEP AND WIND DRIVEN AT 8 TO 12 FEET. INSIDE 5 NM: STEEP AND WIND DRIVEN AT 7 TO 9 FEET. * AREAS AFFECTED AND TIMING...THE STRONGEST WINDS AND STEEPEST SEAS WILL OCCUR IN THE AFTERNOONS AND EVENINGS AND BEYOND 5 NM FROM SHORE...WITH THE STRONGEST WINDS AND HIGHEST SEAS SATURDAY AFTERNOON AND EVENING. GALES ARE EXPECTED BEYOND 8 NM FROM SHORE. WINDS WILL BE LIGHTER AND SEAS LESS HAZARDOUS WITHIN A MILE OR TWO OF BROOKINGS...ESPECIALLY AT NIGHT. HOWEVER... CONDITIONS HAZARDOUS TO SMALL CRAFT SHOULD STILL BE EXPECTED THROUGH SUNDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ370-292300- /O.CON.KMFR.SE.W.0054.000000T0000Z-160730T0600Z/ /O.CON.KMFR.SC.Y.0070.000000T0000Z-160801T0600Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 254 AM PDT FRI JUL 29 2016 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT SUNDAY... * WINDS...NORTH 20 TO 30 KT WITH GUSTS TO 35 KT. * SEAS...STEEP TO VERY STEEP AND WIND DRIVEN 7 TO 11 FEET. * AREAS AFFECTED AND TIMING...THE STRONGEST WINDS AND STEEPEST SEAS WILL OCCUR IN THE AFTERNOONS AND EVENINGS NEAR THE LATITUDE OF CAPE BLANCO THROUGH SUNDAY EVENING. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ350-292300- /O.CON.KMFR.SC.Y.0070.000000T0000Z-160801T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- 254 AM PDT FRI JUL 29 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT SUNDAY... * WINDS...NORTH WINDS 15 TO 25 KT WITH GUSTS TO 35 KT. * SEAS...NORTH...STEEP...AND WIND DRIVEN 7 TO 9 FEET. * AREAS AFFECTED AND TIMING...THE STRONGEST WINDS AND STEEPEST SEAS WILL OCCUR IN THE AFTERNOONS AND EVENINGS NEAR THE LATITUDE OF CAPE BLANCO THROUGH SUNDAY EVENING. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
416 WHUS76 KMFR 291334 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 634 AM PDT FRI JUL 29 2016 ...GALES TO CONTINUE THROUGH THE WEEKEND SOUTH OF CAPE BLANCO WITH STEEP TO VERY STEEP SEAS AND MODERATE TO STRONG WINDS ELSEWHERE... PZZ376-300245- /O.CAN.KMFR.SC.Y.0072.000000T0000Z-160730T0600Z/ /O.CON.KMFR.GL.W.0044.000000T0000Z-160801T0600Z/ /O.CON.KMFR.SE.W.0054.000000T0000Z-160801T0600Z/ /O.CON.KMFR.SC.Y.0073.160731T0600Z-160801T0600Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 634 AM PDT FRI JUL 29 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT SUNDAY... * WINDS...NORTH GALES 30 TO 40 KT WITH GUSTS TO 50 KT. * SEAS...VERY STEEP AND WIND DRIVEN AT 10 TO 16 FEET. * TIMING...THE STRONGEST WINDS AND STEEPEST SEAS WILL OCCUR IN THE AFTERNOONS AND EVENINGS AND WINDS WILL PEAK LATE SATURDAY. * AREAS AFFECTED...ALL AREAS WILL EXPERIENCE HAZARDOUS SEAS WARNING CONDITIONS. GALE FORCE WINDS ARE EXPECTED FROM PORT ORFORD SOUTHWARD. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ356-300245- /O.EXT.KMFR.SE.W.0055.160729T1334Z-160801T0600Z/ /O.CON.KMFR.GL.W.0044.000000T0000Z-160731T0600Z/ /O.CON.KMFR.SC.Y.0070.000000T0000Z-160801T0600Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 634 AM PDT FRI JUL 29 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT SATURDAY... * WINDS...BEYOND 5 NM FROM SHORE: NORTH 20 TO 30 KT WITH GALE FORCE GUSTS TO 40 KT. INSIDE 5 NM: NORTH 15 TO 25 KT WITH OCCASIONAL GUSTS TO 35 KT. * SEAS...BEYOND 5 NM FROM SHORE: VERY STEEP AND WIND DRIVEN AT 8 TO 12 FEET. INSIDE 5 NM: STEEP AND WIND DRIVEN AT 7 TO 9 FEET. * AREAS AFFECTED AND TIMING...THE STRONGEST WINDS AND STEEPEST SEAS WILL OCCUR IN THE AFTERNOONS AND EVENINGS AND BEYOND 5 NM FROM SHORE...WITH THE STRONGEST WINDS AND HIGHEST SEAS EXPECTED SATURDAY AFTERNOON AND EVENING. GALES ARE EXPECTED BEYOND 8 NM FROM SHORE. WINDS WILL BE LIGHTER AND SEAS LESS HAZARDOUS WITHIN A MILE OR TWO OF BROOKINGS...ESPECIALLY AT NIGHT. HOWEVER... CONDITIONS HAZARDOUS TO SMALL CRAFT SHOULD STILL BE EXPECTED THROUGH SUNDAY EVENING. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ370-300245- /O.CON.KMFR.SE.W.0054.000000T0000Z-160730T0600Z/ /O.CON.KMFR.SC.Y.0070.000000T0000Z-160801T0600Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 634 AM PDT FRI JUL 29 2016 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT SUNDAY... * WINDS...NORTH 20 TO 30 KT WITH GUSTS TO 35 KT. * SEAS...STEEP TO VERY STEEP AND WIND DRIVEN 7 TO 11 FEET. * AREAS AFFECTED AND TIMING...THE STRONGEST WINDS AND STEEPEST SEAS WILL OCCUR IN THE AFTERNOONS AND EVENINGS NEAR THE LATITUDE OF CAPE BLANCO THROUGH SUNDAY EVENING. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ350-300245- /O.CON.KMFR.SC.Y.0070.000000T0000Z-160801T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- 634 AM PDT FRI JUL 29 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT SUNDAY... * WINDS...NORTH WINDS 15 TO 25 KT WITH GUSTS TO 35 KT. * SEAS...NORTH...STEEP...AND WIND DRIVEN 7 TO 9 FEET. * AREAS AFFECTED AND TIMING...THE STRONGEST WINDS AND STEEPEST SEAS WILL OCCUR IN THE AFTERNOONS AND EVENINGS NEAR THE LATITUDE OF CAPE BLANCO THROUGH SUNDAY EVENING. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this small craft advisory went out at Jul 29, 1:00 AM PDT, 1 hour 51 minutes earlier.
Area forecast discussion, Jul 29, 1:00 AM PDT, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service Medford OR
100 AM PDT FRI JUL 29 2016
.DISCUSSION...29/00Z NAM/GFS/EC IN.
The main forecast challenge for Friday and Saturday will be the
potential for thunderstorms. The models show a short wave rotating
into Northern California Friday afternoon. This combined with
intense surface heating will promote strong upward motion. The
models lifted indices support this scenario. The limiting factor
will be low level moisture...model soundings indicate that it will
remain very dry in the lower levels. Therefore...any thunderstorms
that do develop will be high-based...like 10K MSL...with little
or no precipitation reaching the ground. They may create some
gusty winds though. Coverage will be no more than isolated and
will mostly be over Northern California. The southern Cascades in
Oregon may see some activity late this afternoon and evening.
It will be another very hot day with inland highs 10 to 15 degrees
above normal. The Medford area and the Klamath and Shasta valleys
in Northern California will likely break 100 degrees again.
On Saturday there will be less upper level support for convection...
but what support there is will stretch from the Mount Shasta area
northeast into Modoc...southern Klamath...and southern Lake
County. Low levels will be drier than Friday...so thunderstorms
will once again be high-based...nearly dry...and may create some
gusty winds. Coverage will be isolated. However...temperatures
will be cooler as ridging aloft weakens over the area. Inland high
temperatures will be near normal over the Umpqua Basin...5 to 10
degrees above normal over the rest of southern Oregon...and around
8 to 12 degrees above normal over Northern California.
The last of the thunderstorms will dissipate Saturday
evening...and that will likely be it for thunderstorms through
the coming week. Then the main item of concern will be wind.
The winds will be generated by two troughs moving onshore to the
north of the area. The first one will be relatively weak and will
move onshore Saturday night into Sunday. This will bring some
gusty winds to the east side Sunday. Sunday highs will be cooler
...about 5 to 10 degrees above normal.
The second trough will move onshore Monday night and this one will
be much stronger. It will push a dry front onshore...and winds
will be strong and gusty east of the Cascades Monday afternoon and
evening. This...combined with the very dry air already in place
may make for Red Flag Warning conditions over the area.
Temperatures will cool Monday into Tuesday. By Tuesday inland
highs will be near normal over Southern Oregon and 0 to 5 degrees
above normal over Northern California.
Inland temperatures will warm a bit Wednesday through Friday as
ridging once again strengthens over the area...but temperatures
will not be nearly as hot as they will be today. It will remain
dry with light to moderate southwest flow aloft.
&&
.AVIATION...29/06Z TAF cycle...VFR conditions will continue through
Friday morning at inland locations. IFR to LIFR marine stratus in
the Coquille Valley will persist until around 16-18Z Friday morning
before dissipating. Moderate to strong and gusty north winds are
expected for most areas along the coast and offshore, though with a
decrease during the early morning hours. Cumulus buildups are
expected over the higher terrain of northern California into south
central Oregon on Friday afternoon and evening with a slight chance
of thunderstorms. -Sven
&&
.MARINE...Updated 930 PM PDT Thursday, 28 July 2016...A thermal
trough along the coast and high pressure offshore will continue to
produce moderate to strong north winds and steep to very steep
seas through the weekend and into next week. Conditions will be
most hazardous north of Cape Blanco through Friday evening. South
of Cape Blanco the most hazardous conditions are expected to be
through Saturday evening. Northerly winds will be nearly as strong
Sunday into Sunday evening. Winds may drop below gale force across
the waters on Monday but winds are likely to strengthen again on
Tuesday then remain moderate to strong through the middle of the
week. -Sven
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...None.
CA...None.
Pacific Coastal Waters...Small Craft Advisory until 11 PM PDT Sunday for
PZZ350-356-370-376.
Hazardous Seas Warning until 11 PM PDT Sunday for PZZ356-376.
Hazardous Seas Warning until 11 PM PDT Friday for PZZ370.
Gale Warning until 11 PM PDT Sunday for PZZ376.
15/15/06The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 2:51 AM PDT | Small Craft Advisory | MFR | 9 days | |
| Jul 29, 2:51 AM PDT | Hazardous Seas Warning | MFR | 4 days |
Nearby
Small Craft Advisories in Oregon, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.